Side Effects of Suboxone
Suboxone is a combination of buprenorphine and naloxone, and is available in the form of tablets or thin films that can be placed under the tongue. They must be used as prescription drug only. As a doctor prescribing the drug or even as a patient, it is extremely important to remember the side effects of suboxone and seek treatment if they develop.
Common side effects
Common side effects of suboxone include the ones that are seen in most patients who take it. Patients can sometimes feel a little dizzy and light-headedness a short while taking medication. Patients also complain of a change in the quality of the voice (hoarseness) and a dry cough. Headache may also occur. Some patients complain of flushing of their face and sometimes the neck with associated sweating.
Other common side-effects include difficulty passing urine and occasional fever with or without chills. Constipation can be easily treated with simple laxatives.
If any of these side-effects develop, it is strongly advised to the patient to discuss their medication with the doctor to see if there is any cause for concern.
There are certain side-effects that may only be seen in a handful of patients that take suboxone. These include an increase in body weight which can occur quickly over a short period of time. Weight gain can be seen as bloating of the hands and feet along with the face. Neurological symptoms such as tingling in the extremities can also be seen.
Rare side effects also include an allergic reaction to the drug. Symptoms can include rash, itching, swelling of the tongue and difficulty breathing.
Side effects are not just limited to ones that occur from the regular doses. Patients may experience symptoms due to excessive doses of suboxone. In other words, the symptoms could be due to an overdose – either accidental or deliberate.
Suboxone Overdose effects
In patients who take an overdose of suboxone, symptoms such as blurring of vision, dizziness, light-headedness and confusion may occur. Given that high doses been taken, the pupils may become pinpoint and the patient may drift into a coma. There breathing may become shallow and patients may start to become breathless. This can cause the blood oxygen levels to drop, making the patient blue (called cyanosis). Patients may notice an increase in their heart rate which is experienced as palpitations.
Overdoses often occur in conjunction with alcohol intake, and this is borne in mind when treating the patient.
Suboxone, like any other medication, has side effects. If identified, treatment may be required.
No comments yet
Leave a Reply | Cancel ReplySubmit comment